Tag:

chronic pain disorder

young-woman-with-headache

Just last week I was saying I realized I wasn’t in a depressive episode anymore. That I’ll always have major depressive disorder, but for the moment I’m not depressed. It’s been this way for awhile, I just didn’t notice. I’m always wary that an episode can pop up, and I’m always on guard.

young-woman-with-headache-3

But, instead of depression, my migraines have started to occupy my thoughts. I was actually hospitalized two weeks ago because I had an intractable migraine for an entire week. This week I’ve had one almost every day. I even had to leave early from Isla’s field trip because I had forgot to bring my medications.

I feel like I miss so much after a migraine. Some are easy and go away fast, but lately they’ve been holding on for dear life. It’s hours and days that I can’t get back. I can only sit in a cool, dark room praying that I find relief.

And as much as I hate to think about it this way, it’s just not fair. It’s unfair that I’m plagued by so many illnesses and disorders. Right now, depression seems easy, and that’s saying a whole hell of a lot. Both are debilitating and time is lost. Precious time.

I don’t mean to throw myself a pity party. I’m just frustrated that I can’t participate in the life that I have built post depression episode. I’ve done so much to be present with my family, get involved with NAMI GCC, write for the Caller-Times, and blog. And start karate. I couldn’t have done that before, and I’m proud of the life I’m living. For once in my life I’m so happy and resolute in knowing I’m where I’m supposed to be and doing what I’m supposed to be doing. So the migraines are really getting in the way of that, damnit.

But I did start a new medication today for migraine prevention. It’s not new actually — I’ve been on and off it for about 20 years. It’s called Topamax, and it’s an anticonvulsant drug also used for migraine prevention. It’s got some weird side effects. One being that it makes carbonated beverages taste horrible. You may think “so what?” but that means I will no longer be able to drink my beloved Diet Cokes. I’m very sad about that. Very sad. But not sad enough not to take the pills. I have to get rid of these damn migraines. And I guess it’ll force me to drink more water. Although last time I was on it, I just switched to Diet Pepsi because it didn’t taste awful like it usually does, lol. I know, I’m hopeless.

If you’re into sending good thoughts, vibes or prayers, please send them my way. I don’t want to live inside my bedroom writhing in pain.

That’s all for now. Stay in the light, my friends.

And Happy Passover/Easter.

0 comment
1 FacebookTwitterPinterestEmail